Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Equivariant properties of symmetric products
HTML articles powered by AMS MathViewer

by Stefan Schwede
J. Amer. Math. Soc. 30 (2017), 673-711
Published electronically: February 24, 2017


The filtration of the infinite symmetric product of spheres by the number of factors provides a sequence of spectra between the sphere spectrum and the integral Eilenberg-Mac Lane spectrum. This filtration has received a lot of attention, and the subquotients are interesting stable homotopy types. While the symmetric product filtration has been a major focus of research since the 1980s, essentially nothing was known when one adds group actions into the picture. We investigate the equivariant stable homotopy types, for compact Lie groups, obtained from this filtration of infinite symmetric products of representation spheres. The situation differs from the non-equivariant case; for example, the subquotients of the filtration are no longer rationally trivial and on the zeroth equivariant homotopy groups an interesting filtration of the augmentation ideals of the Burnside rings arises. Our method is by global homotopy theory; i.e., we study the simultaneous behavior for all compact Lie groups at once.
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 55P91
  • Retrieve articles in all journals with MSC (2010): 55P91
Bibliographic Information
  • Stefan Schwede
  • Affiliation: Mathematisches Institut, Universität Bonn, Endenicher Allee 60, 53115 Bonn, Germany
  • MR Author ID: 623322
  • Email:
  • Received by editor(s): March 17, 2014
  • Received by editor(s) in revised form: May 30, 2016
  • Published electronically: February 24, 2017
  • © Copyright 2017 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 30 (2017), 673-711
  • MSC (2010): Primary 55P91
  • DOI:
  • MathSciNet review: 3630085